Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 3, 2021, 1:11 PM MDT for Santa Fe County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 1:11 PM MDT (19:11 UTC)
- Expired
- Aug 3, 2021, 1:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.25 in
- Wind
- 40
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 81 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146
WWUS85 KABQ 031911
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
111 PM MDT Tue Aug 3 2021
NMZ221-222-031945-
Estancia Valley-Sandia/Manzano Mountains Including Edgewood-
111 PM MDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of south central Santa
Fe and northwestern Torrance Counties through 145 PM MDT...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stanley, or 7 miles northeast of Moriarty, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moriarty and Stanley.
This includes Interstate 40 between Mile Markers 191 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3518 10590 3516 10589 3515 10587 3513 10588
3513 10587 3490 10591 3497 10612 3516 10615
3519 10590
TIME...MOT...LOC 1910Z 279DEG 13KT 3510 10598
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
GuyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:01 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 3, 12:01 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1201 PM MDT Tue Aug 3 2021 .AVIATION... 18Z TAF CYCLE Scattered to numerous showers and thunderstorms are expected along and east of the continental divide this afternoon through tonight with the greatest coverage along and east of the Sangre de Cristo, Sandia and Manzano Mountains. Wet microbursts are expected, especially along and east of the central mountain chain, with erratic wind gusts potentially exceeding 45 kt. Areas of low clouds and fog will probably produce MVFR conditions along the east slopes of the central mountain chain late tonight until mid morning Wednesday. 44 && .PREV DISCUSSION...255 AM MDT Tue Aug 3 2021... .SYNOPSIS... The monsoon season has been active since late June, and there is no long break from the monsoon foreseen. Today will be one of the most active days of the season. High pressure centered over Las Vegas, NV will remain stationary through Wednesday. A short wave trough though is on the east side of the high, drifting slowly south to southeast. This trough will destabilize the atmosphere further over NM and combine with existing moisture to produce showers and thunderstorms with torrential rain. The main focus will be in the northeast where there is a moderate risk of flash flooding. The upper low will slowly move out of NM Wednesday as high pressure builds in behind it. There will be noticeably less storms Thursday through Saturday as high pressure builds over the state. The high will move east of NM next week, setting up a more direct, typical monsoon pattern. && .DISCUSSION... SHORT TERM...TODAY THROUGH WEDNESDAY... A few showers are lingering early this morning along the eastern slopes of the Sandias. Storm coverage will develop area wide today. The upper-level high remains to our west, while a low pressure trough is currently along the UT/AZ border. It will continue to slide southeastward into the region today. Southeast flow will also provide ample low- level moisture, with convection beginning over the northern mountains around noon today. Storm motions will remain slow, generally 5-15 mph to the southeast. Forcing from a 30-35 kt 500 mb jet will likely keep convection going through the overnight hours on Tuesday night into Wednesday. Locally heavy rainfall and flash flooding will once again be a concern through Wednesday, especially in the northern mountains and northeast this afternoon and night, and over burn scars. No changes were made to the latest WPC Day 1 outlook, still showing a moderate risk for excessive rainfall across the northern mountains into the northeast. The Flash Flood Watch was left as is for now, as there wasn't enough confidence between models at this point to add Torrance and Guadalupe counties. This can be further evaluated by the day shift. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY... The slow moving upper trough will exit NM Wednesday night. Thursday will be noticeably drier, thanks to a high pressure area building in from the west. This high will hang around for a few days, delivering warmer and drier conditions area wide into the weekend. But, the high will then move east away from NM next week. This will bring in a more typical and direct route for moisture, with the flow south to north. 40/31 && .FIRE WEATHER... A trough of low pressure will drift southeast into the region today, while the upper high remains to our west. This setup has the potential to produce locally heavy rainfall and flash flooding through Wednesday. High pressure will drift over the state later this week, leading to an overall warmer, drier pattern with high Haines values returning. Fair to good humidity recoveries are forecast for western and central New Mexico during this time. The high moves eastward early next week, allowing monsoon moisture to seep into western portions of the state. && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones... NMZ227>232. Flash Flood Watch through late tonight for the following zones... NMZ210>215. &&
Hazardous weather outlook, Aug 3, 3:13 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 313 AM MDT Tue Aug 3 2021 NMZ201>241-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 313 AM MDT Tue Aug 3 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Thunderstorms with heavy rain is likely this afternoon through tonight, where localized areas of flash flooding will probably occur, especially over burn scars. The northern mountains and northeast will be the areas most impacted, with isolated rainfall amounts of 1 to 2 inches expected. However, showers and thunderstorms with heavy rain can occur just about anywhere except in the far west. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rainfall is possible again Wednesday afternoon into Wednesday night. Localized areas of flash flooding may occur, primarily in the northeast and Sangre de Cristo Mountains. Drier and warmer weather is forecast for Thursday through Saturday, then high pressure to our east will cause a clockwise circulation, bringing moisture directly north into NM from Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
In the hours before
Special weather statement, Aug 3, 1:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
111 PM MDT Tue Aug 3 2021
NMZ221-222-031945-
Estancia Valley-Sandia/Manzano Mountains Including Edgewood-
111 PM MDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of south central Santa
Fe and northwestern Torrance Counties through 145 PM MDT...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stanley, or 7 miles northeast of Moriarty, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moriarty and Stanley.
This includes Interstate 40 between Mile Markers 191 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3518 10590 3516 10589 3515 10587 3513 10588
3513 10587 3490 10591 3497 10612 3516 10615
3519 10590
TIME...MOT...LOC 1910Z 279DEG 13KT 3510 10598
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM MDT | Special Weather Statement | ABQ | Catron | 27 min |
| Aug 2, 6:07 PM MDT | Special Weather Statement | ABQ | Cibola | 23 min |
| Aug 2, 6:09 PM MDT | Special Weather Statement | ABQ | Cibola | 36 min |
| Aug 2, 6:20 PM MDT | Flash Flood Warning | ABQ | Cibola | 3 hr |
| Aug 2, 6:34 PM MDT | Special Weather Statement | ABQ | Cibola | 26 min |
| Aug 2, 6:39 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 3 hr |
| Aug 2, 6:46 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Aug 2, 6:59 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Aug 2, 7:28 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Aug 3, 12:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 87 min |
| Aug 3, 1:01 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 119 min |
| Aug 3, 1:36 PM MDT | Special Weather Statement | ABQ | Mora | 24 min |
| Aug 3, 2:05 PM MDT | Flash Flood Warning | ABQ | Mora | 115 min |
| Aug 3, 2:38 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 3 hr |
| Aug 3, 2:47 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 3, 2:54 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
| Aug 3, 3:34 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 116 min |
| Aug 3, 3:43 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 3, 3:46 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Aug 3, 3:54 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 111 min |
| Aug 3, 4:18 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Aug 3, 5:12 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 3, 5:43 PM MDT | Special Weather Statement | ABQ | Torrance | 17 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.